Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 52, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at May 24, 2007, 7:56 PM CDT for Mason County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 24, 2007, 7:56 PM CDT (00:56 UTC)
- Expired
- May 24, 2007, 10:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Mason County, TX
The radar
The San Angelo radar (KSJT), 141 km from the middle of the area, began a volume at 00:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.9 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3244 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KSJT 250057
FFWSJT
TXC319-250300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
756 PM CDT THU MAY 24 2007
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MASON COUNTY IN WEST CENTRAL TEXAS
* UNTIL 1000 PM CDT
* AT 755 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3052 9947 3053 9898 3089 9897 3092 9911
3091 9946
$$
151 follow-up statement
000
WGUS74 KSJT 250158
FFSSJT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
856 PM CDT THU MAY 24 2007
TXC319-250300-
MASON TX-
856 PM CDT THU MAY 24 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
MASON COUNTY...
AT 850 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED
AREA. DOPPLER RADAR ESTIMATES 2 TO 3 INCHES HAVE FALLEN OVER
NORTHERN MASON COUNTY AND 1 TO 2 ADDITIONAL INCHES ARE EXPECTED.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3052 9947 3053 9898 3089 9897 3092 9911
3091 9946
$$
15What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 6:45 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, May 24, 6:45 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 645 PM CDT THU MAY 24 2007 .AVIATION... THE SHOWERS AND THUNDERSTORMS OVER THE CONCHO VALLEY...NORTHWEST HILL COUNTRY AND THE HEARTLAND WILL CONTINUE THROUGH THE EVENING...AS A BOUNDARY MOVES SOUTH NEW SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE NORTHERN EDWARDS PLATEAU. WITH ALL THE RAIN AROUND CIGS WILL HOVER AROUND MVFR/IFR...WITH KABI...KSOA AND KBBD CIGS TENDING TOWARDS IFR MORE THAN MVFR. WINDS WILL SHIFT NORTH AT KSOA AND KJCT TONIGHT AS THE BOUNDARY MOVES THROUGH. ALL TERMINALS SHOULD BEGIN TO SHIFT EAST THEN SOUTHEAST LATE TONIGHT ...EARLY TOMORROW. SHOWERS AND THUNDERSTORMS ARE ONCE AGAIN POSSIBLE TOMORROW...SO HAVE INCLUDED PROB30S IN THE TAFS. && .PREV DISCUSSION... /ISSUED 157 PM CDT THU MAY 24 2007/ SHORT TERM... LINEAR MCS EXTENDING FROM SOUTHERN OKLAHOMA ACROSS NORTHWEST TEXAS...INCLUDING THE BIG COUNTRY. ALREADY HEAVY RAINFALL ACROSS THE BIG COUNTRY...WITH ABI REPORTING NEAR 1.5 INCHES. OTHER SCATTERED STORMS DEVELOPING ACROSS THE CONCHO VALLEY AND HEARTLAND WHERE BETTER INSTABILITY IS LOCATED. THUNDERSTORMS A GOOD BET TONIGHT DUE TO ABUNDANT LOW LEVEL MOISTURE AND COLD FRONT MOVING SOUTH ACROSS THE CWFA. HEAVY RAINFALL LIKELY DUE TO SLOW MOVING STORMS AND PWS OF 1.25 TO 1.5 INCHES. A FEW STORMS MAY BE SEVERE THIS AFTERNOON AND EVENING SOUTH OF I-20. SHOWERS AND THUNDERSTORMS FOR FRIDAY WITH HEAVY RAINFALL LIKELY ACROSS THE CWFA. LONG TERM... ACTIVE WEATHER THROUGH THE MEMORIAL DAY WEEKEND WITH ROUNDS OF THUNDERSTORMS AND HEAVY RAINFALL. THE FRONTAL BOUNDARY WILL REMAIN OVER THE CWFA...ALONG WITH AN UPPER LEVEL LOW DEVELOPING ACROSS TEXAS. THE EUROPEAN MODELS ARE STRONGER THEN THE US MODELS WITH THE UPPER LOW...AND THIS LOOKS GOOD. ALSO...SOME UPPER LEVEL JET ENERGY WILL BE OVER THE AREA. SO MORE HEAVY RAIN FOR SATURDAY AND POSSIBLY SUNDAY. RAINFALL AMOUNTS OF 2 TO 4 INCHES WITH LOCAL AMOUNTS OF 5 INCHES WILL BE POSSIBLE THROUGH SATURDAY EVENING. ALSO...AN ISOLATED SEVERE STORM OR TWO WILL BE POSSIBLE. SCATTERED STORMS FOR MONDAY...THEN ISOLATED STORMS POSSIBLE ON TUESDAY. WARMER AND DRIER WEATHER FOR NEXT WEDNESDAY AND THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 65 74 63 79 / 80 60 50 50 SAN ANGELO 66 76 63 81 / 60 60 50 50 JUNCTION 68 76 66 79 / 40 60 50 50 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BROWN-CALLAHAN- COKE-COLEMAN-CONCHO-CROCKETT-FISHER-HASKELL-IRION-JONES-KIMBLE- MASON-MCCULLOCH-MENARD-NOLAN-RUNNELS-SAN SABA-SCHLEICHER- SHACKELFORD-STERLING-SUTTON-TAYLOR-THROCKMORTON-TOM GREEN. && 99/99/28
Hazardous weather outlook, May 24, 2:41 PM CDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 241 PM CDT THU MAY 24 2007 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-251945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 241 PM CDT THU MAY 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT FLASH FLOOD WATCH FOR ENTIRE FORECAST AREA THROUGH SATURDAY 7 PM A COLD FRONT CONTINUES TO MOVE SLOWLY SOUTH AND WILL EVENTUALLY STALL ACROSS THE CONCHO VALLEY AND THE HEARTLAND. SHOWERS AND THUNDERSTORMS WILL DEVELOP NEAR AND BEHIND THE FRONT. THE MAIN THREAT WITH THESE STORMS IS LOCALLY HEAVY RAINFALL...SOME OF THESE STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS.. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WEAK STATIONARY FRONT WILL CONTINUE TO BE FOCUS FOR THE DEVELOPMENT OF SCATTERED SHOWERS AND THUNDERSTORMS FRIDAY. A WEAK UPPER LEVEL TROUGH WILL MOVE INTO THE REGION THIS WEEKEND INTO MEMORIAL DAY...BRINGING A GOOD CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. AGAIN...WHILE THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN...AN ISOLATED STORM COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 24, 2:08 PM CDT, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 208 PM CDT THU MAY 24 2007 TXZ066-242015- RUNNELS TX- 208 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT FOR RUNNELS COUNTY... AT 206 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR OVER BALLINGER...MOVING EAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BALLINGER BY 215 PM CDT HATCHEL BY 240 PM CDT BENOIT BY 315 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
Special weather statement, May 24, 2:42 PM CDT, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 242 PM CDT THU MAY 24 2007 TXZ066-139-242045- RUNNELS TX-COLEMAN TX- 242 PM CDT THU MAY 24 2007 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 345 PM CDT FOR RUNNELS AND COLEMAN COUNTIES... AT 240 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 5 MILES EAST OF BALLINGER...MOVING EAST AT 5 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... BENOIT BY 310 PM CDT TALPA BY 345 PM CDT
Local storm report, May 24, 3:43 PM CDT, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
343 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM HAIL MILES 31.60N 100.18W
05/24/2007 E0.88 INCH RUNNELS TX FIRE DEPT/RESCUE
&&
JBRAZZELLocal storm report, May 24, 4:06 PM CDT, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
406 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM HAIL MILES 31.60N 100.18W
05/24/2007 E0.75 INCH RUNNELS TX POST OFFICE
&&
JBRAZZELLocal storm report, May 24, 4:11 PM CDT, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
411 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM HAIL 4 S BANGS 31.66N 99.12W
05/24/2007 E0.88 INCH BROWN TX BROADCAST MEDIA
&&
JSTATESLocal storm report, May 24, 4:56 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
456 PM CDT THU MAY 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL LOHN 31.32N 99.41W
05/24/2007 E0.88 INCH MCCULLOCH TX TRAINED SPOTTER
&&
JSTATESThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 8:49 PM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 6 hr |
| May 25, 2:03 AM CDT | Flash Flood Warning | SJT | Kimble | 6 hr |
| May 25, 2:46 AM CDT | Flash Flood Warning | SJT | Crockett, Schleicher, Sutton | 6 hr |
| May 25, 6:13 AM CDT | Flash Flood Warning | SJT | Menard, Schleicher | 4 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.